Return to the Menopause Forum | Post a Follow-Up

 o
How bad side effects(ESTRATEST)

Posted by buc1980 (My Page) on
Sat, Jan 26, 02 at 16:59

My wife is on estratest after hysterectomy.I wander how bad are the side effects from this medication.Thank you.


Follow-Up Postings:

 o
RE: How bad side effects(ESTRATEST)

Hi Buc1980........I'm not familiar with estratest, but I have to warn you that some women have major problems right after a hysterectomy (even months). So don't assume, if she's feeling badly, that it's side-effects from the HRT. I had a friend who was actually bed-ridden for about 3 months after a hysterectomym from all new symptoms. She felt like she was going to die.....She blamed alot of her strange feelings and sensations on her new estrogen patch, and refused to wear it. In retrospect, it probably would have helped her feel better, and all the really bad things she was experiencing, was the major change she was going through, due to the hysterectomy. I hope I haven't assumed too much here. Good luck to your wife! Suddenly having your own natural hormones removed, can be a rought road!


 o
RE: How bad side effects(ESTRATEST)

I have been using Estratest HS just one day a week (using estradiol the other days)and have no problems with that schedule. When I used it twice a week (estradiol the other days) I would get dark hair on the inside of my thighs, but didn't have any trouble with facial hair or deepening voice or any of the things that are sometimes associated with too much testosterone. I have heard that some women take Estratest every day with no adverse effects, so it seems to be an individual thing, much like most HRT options.


 o
RE: How bad side effects(ESTRATEST)

i was on eatratest for about 9 months and the only side effect I noticed was a little hair on my upper lip, which nair took care of. The main thing is for her to take them.


 o
RE: How bad side effects(ESTRATEST)

I had a hysterectomy in June, 2001. The feeling of surviving major surgery and the immediate menopause as opposed to gradually going through it is a lot to handle. There was anger, confusion, loss, uncertainty for about 5 months. I am taking Estratest (plant based HRT) and taking multivitamins and I also cut out the "white food". I feel almost "normal" again. I think talking with others who are going through this is most helpful. Having an understanding and supportive partner means so much. My husband offered lots of hugs, a shoulder to lean on and an ear to bend, even though neither of us knew how this would all turn out.

Best of luck and hang in there.

Barb D.


 o
RE: How bad side effects(ESTRATEST)

Hi All!,
I have been on Estratest for 15 years. I started taking it right after a complete hysterectomy. I was 48 at the time and I had NO problems what so ever. About 6 months ago I decided to go on half strength and have begun to have hot flashes. Also my libido has been reduced. This would not normally be a problem but I'm a newly wed as of December! My question is should I go back on full strength? The hot flashes are very annoying, so is the lack of libido.
Babjean


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here